MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM DCP® HIP DRILL GUIDE NEUTRAL & LOAD 60MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM DCP® HIP DRILL GUIDE NEUTRAL & LOAD 60MM
Catalog Number 322.43
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes sales consultant without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on an unknown date, the green and yellow detachable sleeve of a 4.5mm dynamic hip and condylar screw system (dcp) hip drill guide did not hold properly on the handle.It is unknown if there was a procedure or patient involvement.This report is for a 4.5mm dcp hip drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: a service history review, and a dhr review could not be conducted as the lot number of the device is unknown.The customer reported the green and yellow sleeves were not holding onto the handle properly.The repair technician reported the sleeves were loose in the handle.Loose component is the reason for repair.The cause of the issue is unknown.The following parts were replaced: gold drill sleeve, green drill sleeve.The item was repaired per the inspection sheet, passed synthes final inspection on (b)(6) 2018 and will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 30.Finalized service record will be archived in docusphere document management system.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM DCP® HIP DRILL GUIDE NEUTRAL & LOAD 60MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7923667
Report Number2939274-2018-54023
Device Sequence Number16557645
Product Code FZX
UDI-Device Identifier10886982190529
UDI-Public(01)10886982190529
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number322.43
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1